Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 41, NWS Las Vegas, NV

July 18, 2025Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2025, 2:17 PM PDT for Clark County, Nevada. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 2:17 PM PDT (21:17 UTC)
Expired
Jul 18, 2025, 4:12 PM PDT
In force
115 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WGUS55 KVEF 182117
FFWVEF
NVC003-182345-
/O.NEW.KVEF.FF.W.0041.250718T2117Z-250718T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
217 PM PDT Fri Jul 18 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Central Clark County in southern Nevada...

* Until 445 PM PDT.

* At 217 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain in the Northwest Las Vegas Valley. Between 0.75 and 1.5 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly. A rain gage near the 215 and and US-95 reported 
  over 1.5 inches in the last 60 minutes.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Las Vegas, North Las Vegas, Lone Mountain, Centennial Hills, 
  Aliante, Summerlin, North Las Vegas Airport and Floyd Lamb Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3617 11525 3624 11538 3627 11531 3629 11529
      3633 11529 3631 11514 3622 11517 3620 11521

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
2 follow-up statements
336 
WGUS75 KVEF 182208
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
308 PM PDT Fri Jul 18 2025

NVC003-182345-
/O.CON.KVEF.FF.W.0041.000000T0000Z-250718T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
308 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT THIS 
AFTERNOON FOR CENTRAL CLARK COUNTY...

At 308 PM PDT, Heavy rain has ended from earlier thunderstorms. 
However, areas of excessive runoff will persist and elevated flows 
in area washes and streams persist. Remain flood aware.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Las Vegas, North Las Vegas, Lone Mountain, Centennial Hills, 
  Aliante, Summerlin, North Las Vegas Airport and Floyd Lamb Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3617 11525 3624 11538 3627 11531 3629 11529
      3633 11529 3631 11514 3622 11517 3620 11521

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
628 
WGUS75 KVEF 182312
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
412 PM PDT Fri Jul 18 2025

NVC003-182322-
/O.CAN.KVEF.FF.W.0041.000000T0000Z-250718T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
412 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CLARK COUNTY...

The heavy rain has ended. Flash Flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures. A 
flood advisory remains in effect through 345 pm local time as local 
washes remain elevated across the north Las Vegas.

&&

LAT...LON 3617 11525 3624 11538 3627 11531 3629 11529
      3633 11529 3631 11514 3622 11517 3620 11521

$$

CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 1:24 PM PDT, 53 minutes earlier. Its key messages:

  • * Monsoonal moisture brings scattered storms to the area today, becoming more isolated on Saturday. Some of this activity may bring flash flooding and gusty outflow winds. * Temperatures rebound to near seasonal values over the weekend and next week as dry and breezy conditions return to most of the area.
Area forecast discussion, Jul 18, 1:24 PM PDT, 53 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
124 PM PDT Fri Jul 18 2025

.KEY MESSAGES...

* Monsoonal moisture brings scattered storms to the area today,
  becoming more isolated on Saturday. Some of this activity may
  bring flash flooding and gusty outflow winds.

* Temperatures rebound to near seasonal values over the weekend and
  next week as dry and breezy conditions return to most of the area.

&&

.DISCUSSION...through Thursday.

Latest satellite imagery shows a large MCV spinning along the border
of Inyo and San Bernardino counties. This feature and the ever-
present orographic circulations will help initiate scattered
convection around the area today. Storms are already going on the
high terrain of Clark and San Bernardino counties. As the afternoon
rolls around, expecting coverage to increase along and south of the
Interstate 15 corridor, as well as Lincoln County. Flash flooding
will be the main hazard, though gusty outflow winds will also be
possible. Unlike yesterday, today's activity should largely wane by
sunset. Tomorrow, drier air begins to work its way in, resulting in
more isolated activity, focused mainly across the southern Great
Basin. By Sunday, precipitation chances drop below 20% across the
entire CWA except eastern Mohave County where they linger between 20
and 40% through Tuesday.

With moisture and cloud cover decreasing over the weekend,
temperatures are forecast to rebound to near seasonal values.
HeatRisk remains in the minor to moderate categories, suggesting
impacts will largely be confined to those sensitive to heat. As a
trough digs off the West Coast, we'll experience breezy southwest
winds. Breezes may be strong enough to produce elevated fire weather
conditions in places that don't receive much precipitation today.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Outside
of any convective influences, expecting winds to remain light from
the south, favoring a southeast component during the morning hours.
However, vicinity thunderstorms are forecast to develop again this
afternoon, with gusty, erratic outflow winds possible in the valley.
Gusts of 20-40 knots possible (50%) with this activity. Chance of TS
at the airport around 25%. Scattered to broken clouds between 10-
12kft with skies clearing late tonight. Temperatures expected to
remain below 100F today.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Isolated to scattered
convection across the region this afternoon, primarily along the I-
15 corridor and southern Great Basin. Gusty, erratic outflow winds
of 20-40 knots possible near thunderstorms. Convective activity will
largely wane by sunset, but some may linger across the southern
Great Basin until ~06z. Barring any convective influences, winds
should follow typical, daily patterns. Scattered to broken clouds
between 10-12kft with skies clearing late tonight.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Woods
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jul 18, 11:28 AM PDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
1128 AM PDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flood            Primm                   35.61N 115.39W
07/17/2025                   Clark              NV   Broadcast Media

            Heavy rain from thunderstorms caused
            flooding in and around Primm with the on and
            off ramps closed due to ponding. Runoff also
            caused the full closure of Interstate 15
            from approximately 5pm until 6pm. A total of
            1.50 inches of rain fell within 30 minutes.

0630 PM     Flash Flood      6 NW Ivanpah            35.39N 115.39W
07/17/2025                   San Bernardino     CA   Park/Forest Srvc

            Runoff from thunderstorms caused rocks and
            debris a few inches deep to wash over
            Morning Star Mine Road. Time was based on
            radar estimates.

&&

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:12 PM PDTAreal Flood WarningVEFClark, Lincoln4 min
Jul 17, 6:16 PM PDTFlash Flood Warning Considerable damage threatVEFClark, Lincoln3 hr
Jul 17, 7:25 PM PDTAreal Flood AdvisoryVEFLincoln3 hr
Jul 17, 7:50 PM PDTFlash Flood Warning Considerable damage threatVEFLincoln3 hr
Jul 18, 11:15 AM PDTAreal Flood AdvisoryVEFClark3 hr
Jul 18, 12:02 PM PDTAreal Flood AdvisoryVEFClark3 hr
Jul 18, 1:12 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Jul 18, 1:42 PM PDTAreal Flood AdvisoryVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.